Symmetry, Integrability and Geometry: Methods and Applications (SIGMA)

SIGMA 7 (2011), 089, 12 pages      arXiv:1104.0084
Contribution to the Proceedings of the Conference “Symmetries and Integrability of Difference Equations (SIDE-9)”

A Completeness Study on Certain 2×2 Lax Pairs Including Zero Terms

Mike C. Hay
Institute of Mathematics for Industry, Kyushu University, Ito Campus, 744 motooka, nishi-ku, Fukuoka, 819-0395, Japan

Received April 09, 2011, in final form September 04, 2011; Published online September 14, 2011

We expand the completeness study instigated in [J. Math. Phys. 50 (2009), 103516, 29 pages] which found all 2×2 Lax pairs with non-zero, separable terms in each entry of each Lax matrix, along with the most general nonlinear systems that can be associated with them. Here we allow some of the terms within the Lax matrices to be zero. We cover all possible Lax pairs of this type and find a new third order equation that can be reduced to special cases of the non-autonomous lattice KdV and lattice modified KdV equations among others.

Key words: discrete integrable systems; Lax pairs.

pdf (349 kb)   tex (60 kb)


  1. Hay M., A completeness study on discrete 2×2 Lax pairs, J. Math. Phys. 50 (2009), 103516, 29 pages.
  2. Adler V.E., Bobenko A.I., Suris Yu.B., Classification of integrable equations on quad-graphs. The consistency approach, Comm. Math. Phys. 233 (2003), 513-543, nlin.SI/0202024.
  3. Grammaticos B., Papageorgiou V., Ramani A., Discrete dressing transformations and Painlevé equations, Phys. Lett. A 235 (1997), 475-479.
  4. Matsuura N., Discrete time evolution of planar discrete curves, in DMHF2007: COE Conference on the Development of Mathematics with High Functionality, Book of Abstracts, Editor M.T. Nakao, Faculty of Mathematics, Kyushu University, Fukuoka, 2007, 61-64.
  5. Kajiwara K., Ohta Y., Bilinearization and Casorati determinant solution to the non-autonomous discrete KdV equation, J. Phys. Soc. Japan 77 (2008), 054004, 9 pages, arXiv:0802.0757.
  6. Hirota R., Nonlinear partial difference equations. I. A difference analogue of the Korteweg-de Vries equation, J. Phys. Soc. Japan 43 (1977), 1424-1433.
  7. Grammaticos B., Halburd R.G., Ramani A., Viallet C.-M., How to detect the integrability of discrete systems, J. Phys. A: Math. Theor. 42 (2009), 454002, 30 pages.
  8. Nijhoff F.W., Capel H.W., The discrete Korteweg-de Vries equation, Acta Appl. Math. 39 (1995), 133-158.
  9. Levi D., Yamilov R.I., The generalized symmetry method for discrete equations, J. Phys. A: Math. Theor. 42 (2009), 454012, 18 pages, arXiv:0902.4421.
  10. Ramani A., Grammaticos B., Satsuma J., Willox R., On two (not so) new integrable partial difference equations, J. Phys. A: Math. Theor. 42 (2009), 282002, 6 pages.
  11. Hietarinta J., A new two-dimensional model that is 'consistent around a cube', J. Phys. A: Math. Gen. 37 (2004), L67-L73, nlin.SI/0311034.
  12. Hietarinta J., Searching for CAC-maps, J. Nonlinear Math. Phys. 12 (2005), suppl. 2, 223-230.
  13. Boll R., Classification of 3D consistent quad-equations, arXiv:1009.4007.
  14. Adler V.E., Suris Yu.B., Q4: integrable master equation related to an elliptic curve, Int. Math. Res. Not. 2004 (2004), no. 47, 2523-2553, nlin.SI/0309030.
  15. Ramani A., Joshi N., Grammaticos B., Tamizhmani T., Deconstructing an integrable lattice equation, J. Phys. A: Math. Gen. 39 (2006), L145-L149.

Previous article   Next article   Contents of Volume 7 (2011)